Shaking arms and hands. Really worried.

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

ProfCrohny
Regular Member


Date Joined Sep 2007
Total Posts : 44
   Posted 9/17/2007 3:42 PM (GMT -7)   
I first had fits where my hands and arms would start uncontrollably shaking after I started Asacol and now that I'm on prednisone it has gotten much worse, happening daily. Does anyone else these symptoms? If so, do you know what causes it? I went to the ER last week and the doctors didn't know why it was happening. I've also been reading through the posts and it doesn't seem like other people have experienced this, so I'm starting to get really concerned.

Thanks so much.
Female, 30. Diagnosed August 2007 with Crohn's Colitis, but diagnosis is not complete, yet. Asacol 800 mg 2x day. Prednisone 45 mg (tapering). Calcium, Trinity (probiotics), and multivitamin.


Mormor Vicky
Veteran Member


Date Joined Mar 2007
Total Posts : 684
   Posted 9/17/2007 3:46 PM (GMT -7)   
My hands will shake when my blood glucose level goes too low. Prednisone gave me diabetes so I know I'm susceptible to the effects of Prednisone. My suggestions is the next time it happens drink a regular soda or eat a piece of candy and see if it stops. If it does, get to your doctor ASAP and have your bg tested. My suggestion is that everyone that is on steriods, have the BG tested periodically just to see if it has an effect.
Vicky / 47 years old
DX'd with Crohn's during a resection August 2006
DX'd with Steriod induced Diabetes November 2006
Considered in Clinical remission but have minor signs of disease activity
 
Daughter (26) also has Crohn's since she was 12.
 
Currently on 4000mg of Pentasa only for Crohn's
No longer able to take 6-MP because of Bone-Marrow Suppression
Cymbalta, Metformin, Lipitor


ProfCrohny
Regular Member


Date Joined Sep 2007
Total Posts : 44
   Posted 9/17/2007 4:00 PM (GMT -7)   
Thanks, Vickie. I went to the ER last week and my glucose levels were 170, which they said was high, but normal for being on prednisone. Did you ever get the shaking while on prednisone? Because, I was told that it's really difficult to have low glucose levels on prednisone. Thanks again. I really appreciate your help.
Female, 30. Diagnosed August 2007 with Crohn's Colitis, but diagnosis is not complete, yet. Asacol 800 mg 2x day. Prednisone 45 mg (tapering). Calcium, Trinity (probiotics), and multivitamin.


gachrons
Veteran Member


Date Joined Mar 2007
Total Posts : 4527
   Posted 9/17/2007 7:01 PM (GMT -7)   
Hi I had some hand shaking months ago that went away but I was really run down not having any lately and my glucose is up too so I am keeping a better watch on my sugar intake.Find it hard I really do like the sweets but am trying now to keep it lowered some. lol gail

bowlies
Regular Member


Date Joined May 2007
Total Posts : 69
   Posted 9/17/2007 7:11 PM (GMT -7)   
Hi! When my son was on Prednisone his hands shook a lot. He is into acting/singing and he had a terribly hard time on stage controling the shaking. As he tapered off the Prednisone the shaking stopped. I hope this info helps.

tinglebell
Veteran Member


Date Joined Apr 2007
Total Posts : 531
   Posted 9/17/2007 7:19 PM (GMT -7)   
Someone please correct me if I'm wrong, but prednisone does not always cause an increase in your blood sugar(BS) levels. (Mine never went up, and I have had several courses of pred.) You need to have your BS checked frequently if it was that high. Normal high is around 100-110, depending on the lab, and so you could be having some unusual sx from that. Lots of people are very sensitive to changes in blood glucose. Steroids can predispose you to diabetes especially at the high dose you are on, just like woman can get gestational diabetes when they are pregnant. It usually goes away when you taper off.
DIANNE
Diagnosed at age 19 with CD.
3 small bowel resections, 1 for perforation, 2 for strictures 
 


Stef17
Veteran Member


Date Joined Feb 2003
Total Posts : 1811
   Posted 9/17/2007 8:12 PM (GMT -7)   
The minute I saw your post title I thought, "Is she taking prednisone?" And lo and behold - you are. Any time that I am on pred over 20mg for any extended period of time, I totally get the shakes. It's a nasty side effect of the pred and it should go away once your levels get lower. I'm on asacol too, but that never caused me any side effects at all. My best "guess" for you is that it is the prednisone causing you to have these tremors and they will go away after you taper down. Hang in there. I know it's no fun. Talk to your GI if it's too much for you to bear.

sbcgrace
Regular Member


Date Joined Nov 2006
Total Posts : 281
   Posted 9/17/2007 8:13 PM (GMT -7)   
I have shaking in my arms and hands pretty much all the time, on steroids or not. It is so annoying. My doctor has no idea why it is happening. He has tested everything he can think of as to why it might be happening.

It drives me crazy sometimes. When it really annoys me, I have to take a xanax so that I don't freak out about it. It helps me relax.

Currently 3 x per day 1000mgs Pentasa, Entocort (3mgs), Prilosec, multi vitamin, biotin, Lortab, Librax (for spasms) & VSL#3 (for probiotics) or activia yogurt.

Preparing to start Remicade because I am steroid dependent now.


ProfCrohny
Regular Member


Date Joined Sep 2007
Total Posts : 44
   Posted 9/17/2007 8:47 PM (GMT -7)   
Thank you so much for your responses. I feel a lot better now, because I was starting to worry that I might have some kind of neurological problem. I can't tell you how much I appreciate it. It's really good to communicate with other people who understand what I'm going through.
Female, 30. Diagnosed August 2007 with Crohn's Colitis, but diagnosis is not complete, yet. Asacol 800 mg 2x day. Prednisone 30 mg (tapering). Orthotricyclin Lo, Calcium, Trinity (probiotics), and multivitamin.


take it easy
New Member


Date Joined Sep 2013
Total Posts : 2
   Posted 9/17/2013 7:03 AM (GMT -7)   
wow, i can not believe i found this forum, its made me feel alot better now as well, i have been shaking and only sleeping for 4 hours a day, for the last 4 weeks, .Doctor started me on 50 mgs for 10 days, then 40mgs 10 days, 30... 20... now i am on 10 mgs, i feel like superman, but i just cant relax, have had explosive outburst anger issues/havent hurt anyone, thank god, but have busted up the plaster in walls, at home, .I am not like this at all , this prednis/one medication, just dosent agree with me. I feel like i was going mad, my emotions were all over the place, havent had a relaxing yawn for weeks, heart racing when i wake up.

male, 48, crohns diagnosed 2012, have ileostomy, currently have strictures/inflamation in terminal end,sores in mouth, tongue, lips, seaton drain, fistulas weeping alot, recently stopped methotrexate, now on humira, for last four months, praying for remission, surgeon wants to close my bum up for good, but he wants to wait, till everything settles down,

kazbern
Veteran Member


Date Joined May 2010
Total Posts : 8375
   Posted 9/17/2013 7:26 AM (GMT -7)   
Welcome to the forum, take it easy. Sorry prednisone has you so spun up. Your DR can prescribe xanax or a sleeping aid to help you get through this.

You should post a new thread and introduce yourself.
*******************
50 yrs old, IBD diagnosis in spring '01. Proctitis, gastritis, ileitis.
Currently taking Pentasa (3g/day)generic Colazal (96 pills/day), Sulfazine (1.5 g/day), Prevacid, folic acid, vit. D (2K iu), flax seed oil (2 tsp/day), psyllium (1/2T daily), mesalamine enema as needed. Gluten free as of 5/30/11. Colonoscopy found no evidence of inflammation on 8/16/1

Kaycie
Regular Member


Date Joined Jan 2006
Total Posts : 449
   Posted 9/17/2013 7:30 AM (GMT -7)   
I shake while on prednisone as well. On it now. It's a horrible feeling. I also have Xanax now to take and it calms me down. Prednisone can cause anxiety too. Our systems go through so much. :(
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 9:25 AM (GMT -7)
There are a total of 2,734,100 posts in 301,179 threads.
View Active Threads


Who's Online
This forum has 151307 registered members. Please welcome our newest member, Rachelbrande.
323 Guest(s), 16 Registered Member(s) are currently online.  Details
mg004f, PeteZa, Wdan, 81GyGuy, hypoHashimoto, tickcheckguy, Susannah R., Tick41, Tudpock18, EnuffIsEnuff, NiceCupOfTea, gbrux, Mustard Seed, kcsmith72, The king, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer